Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 28, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 28, 2011, 2:06 PM EDT for Sussex County, Delaware. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 2:06 PM EDT (18:06 UTC)
Expired
May 28, 2011, 3:00 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 12 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:45 PM EDTTSTM WND DMGEllendale, DETREE REPORTED DOWN IN ELLENDALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS81 KPHI 281806
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
206 PM EDT SAT MAY 28 2011

DEZ002-003-281900-
INLAND SUSSEX DE-KENT DE-
206 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT AND SUSSEX 
COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTH
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BLADES AROUND 215 PM...
SEAFORD AROUND 220 PM...GEORGETOWN AROUND 225 PM...BRIDGEVILLE AROUND
240 PM...GREENWOOD AND ELLENDALE AROUND 255 PM.

OTHER THUNDERSTORMS MAY DEVELOP IN SOUTHERN AND CENTRAL DELAWARE 
BETWEEN NOW AND 3 PM. ANY STORM MAY PRODUCE A WIND GUST TO 30 MPH. 

LAT...LON 3899 7572 3900 7537 3851 7540 3850 7563

$$

FORECASTER:DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 28, 1:42 PM EDT, 24 minutes earlier.

Area forecast discussion, May 28, 1:42 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SAT MAY 28 2011

.SYNOPSIS...
HIGH PRESSURE EAST OF THE NEW ENGLAND AND MID ATLANTIC COASTS WILL
BUILD INTO THE REGION TODAY THROUGH SUNDAY. A WEAK COLD FRONT WILL
APPROACH THE AREA MONDAY AFTERNOON...THEN CROSS THE REGION MONDAY
NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND TUESDAY
NIGHT. A STRONGER COLD FRONT WILL CROSS THE AREA LATE WEDNESDAY
INTO THURSDAY...FOLLOWED BY HIGH PRESSURE FOR THE END OF THE
UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
REGIONAL 12Z RAOB ANALYSIS SHOWS THAT MUCH OF OUR CWA WILL HIT
CONVECTIVE TEMPERATURES LATER THIS MORNING. VISIBLE SATELLITE
ALREADY SHOWS A FEW AREAS OF SCATTERED CUMULUS BUILDING IN THE
WAKE OF ANY DISSIPATING LOW STRATUS.

THE MAIN FORECAST PROBLEM FOR TODAY WILL ONCE AGAIN BE CONVECTION.
THE AIRMASS IN PLACE IS MARGINAL UNSTABLE TO BEGIN THE DAY. CAPES RANGE
BETWEEN 1000 TO 1500 J/KG WITH LIS IN THE -4 TO -6 RANGE, THAT IS
IF WE WERE TO EXCEED FORECAST MAX TEMPERATURES IN THE MID-
80S...AWAY FROM THE BEACHES. SEA BREEZE WILL BE HARD TO SPOT TODAY
AS STRONGER SOUTHERLY WINDS KEEP THE BOUNDARY FAIRLY CLOSE TO THE SHORE.

DURING THE EARLY TO MID AFTERNOON...THE BEST INSTABILITY SHOULD LIE
FROM SOUTHEAST PENNSYLVANIA INTO NORTH CENTRAL AND NORTHWEST NEW
JERSEY. THIS WILL SERVE AS THE AREA WITH THE BEST CHANCE OF
SUSTAINED UPDRAFTS IN THE DEVELOPING CONVECTIVE CELLS. HOWEVER...
WITHOUT A CLEAR FOCUS (THERE COULD BE SOME ISSUES WITH SEA AND BAY
FREEZES...AS WELL AS DIFFERENTIAL HEATING IN THE TERRAIN)...THE BEST
CHANCE OF THUNDERSTORMS SHOULD BE ACROSS THE LEHIGH VALLEY INTO
NORTHWEST NEW JERSEY.

WHILE A WEAK SHORT WAVE MAY CROSS THE NORTHWEST ZONES IN THE LATE
AFTERNOON AHEAD OF THE BUILDING MID LEVEL RIDGE...THE BULK SHEAR
LOOKS FAIRLY WEAK. THIS SHOULD RESULT IN LESS ORGANIZED
CONVECTION. CAPE IN THE HAIL GROWTH REGION AND INVERTED V
SIGNATURES (IN A FAIRLY MOIST LOW LEVEL ENVIRONMENT) COULD RESULT
IN SMALL HAIL AND GUSTY WINDS...BUT PROBABLY NOT ENOUGH COVERAGE
TO MENTION.

BASED ON THE ABOVE...A SLIGHT CHANCE OF SHOWERS WILL ALSO BE
INCLUDED FOR THE DELAWARE VALLEY...INCLUDING PHILADELPHIA. 850 MB
TEMPERATURES SUPPORT HIGHS IN THE LOWER TO MID 80S...WHICH IS A BIT
HIGHER THAN THE MOS BLEND FOR TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE WEAK SHORT WAVE EXITING NORTHERN AREAS THIS EVENING SHOULD HELP
THE CONVECTION TO BECOME LESS FOCUSED...AND SHOULD DISSIPATE ACROSS
THE NORTH BY LATE EVENING. MAINLY HIGH CLOUDS SHOULD FOLLOW FOR THE
REMAINDER OF THE OVERNIGHT. THERE ARE SOME INDICATIONS THAT MOISTURE
COULD BECOME TRAPPED UNDER THE INVERSION...WITH LOWER CLOUDS AS A
RESULT. GIVEN THE WARMTH OF THE AIRMASS...THIS APPEARS TO BE
UNLIKELY...AND WILL NOT BE HIGH HARD. THE COMBINATION OF PARTLY
CLOUDY SKIES AND LIGHT WINDS SHOULD ALLOW PROTECTED LOCATIONS TO
HAVE PATCHY FOG FORM. FOR THE MOST PART...LOWS WERE BASED MAINLY ON
THE MOS BLEND.

THE PROBLEM FOR SUNDAY WILL ALSO BE CONVECTION. ONCE AGAIN...THE
BEST INSTABILITY SHOULD LIE ACROSS EASTERN PENNSYLVANIA INTO
NORTHWEST NEW JERSEY. THERE ARE SOME INDICATIONS OF A SPIKE IN THE
INSTABILITY ACROSS THE AREA DURING THE 1800 TO 220 UTC TIME RANGE.
THIS SHOULD MORE OR LESS COINCIDE WITH THE PASSAGE OF A WEAK SHORT
WAVE OVER THE TYPE OF THE BUILDING MID LEVEL RIDGE. MUCH LIKE TO
DAY...THERE DOES NOT APPEAR TO BE A SIGNIFICANT FOCUS FOR
CONVECTION...SO THE INSTABILITY WILL HAVE TO BE RELEASED ON
MESOSCALE BOUNDARIES.

CONVECTIVE TEMPERATURES SHOULD BE REACHED ONCE AGAIN SUNDAY
AFTERNOON IN MOST LOCATIONS...SO CUMULUS SHOULD FILL BACK IN AWAY
FROM THE INFLUENCE OF THE SEA AND BAY BREEZES. 850 MB TEMPERATURES
SHOULD BE ABOUT THE SAME AS TODAY...AND THIS GENERALLY FITS THE MOST
BLEND FOR HIGHS SUNDAY...AND THESE NUMBERS ARE ACCEPTED.

THE CONVECTION SHOULD DISSIPATE AGAIN SUNDAY EVENING AS THE
INSTABILITY EBBS AND THE SHORT WAVE EXITS TO THE EAST. MAINLY JUST
HIGH CLOUDINESS IS EXPECTED AFTER THIS. THE LOWER LEVELS WILL BE A
BIT MORE MOIST SUNDAY NIGHT...WITH NOT AS MANY LOCATIONS EXPECTED TO
EXPERIENCE PATCHY FOG. LOWS WERE GENERALLY BASED ON THE WARMER GFS
MOS NUMBERS.

THE MID LEVEL RIDGE CRESTS JUST TO THE SOUTHWEST OF THE AREA BY 0000
UTC TUESDAY. MID LEVELS SHOWED WARM IN RESPONSE...AND THIS COULD END
UP PLACING A CAP OVER A LARGE PART OF THE REGION FOR MONDAY
AFTERNOON. A SHORT WAVE RACING OVER THE TOP OF THE MID LEVEL RIDGE
ACROSS NEW ENGLAND SHOULD SEND A SHALLOW COLD FRONT SOUTH TOWARD THE
REGION BY MONDAY EVENING.

THE AIRMASS AHEAD OF THE SHALLOW FRONT WILL BE MARGINALLY TO
POSSIBLY MODERATELY UNSTABLE...AND THE 2100 UTC SREF SHOWS MUCH OF
THE AREA IN A NEAR 100 PERCENT CHANCE OF 1000 J/KG OF CAPE BY MID TO
LATE AFTERNOON. AS MENTIONED EARLIER THE MID LEVELS MAY BE TOO
CAPPED FOR MUCH OF THIS INSTABILITY TO ACTUALLY BE RELEASED...AS MID
LEVELS WARM.

AS THIS POINT...THE FORECAST AREA SHOULD REMAIN DRY AHEAD OF THE
SHALLOW COLD FRONT. IF THERE ARE SIGNS THAT THE MID LEVEL CAP WILL
ERODE DUE TO STRONG LOW LEVEL WARMING...THIS COULD CHANGE AND
SHOWERS AND THUNDERSTORMS MAY NEED TO BE ADDED TO THE FORECAST FOR
MONDAY AFTERNOON AND EVENING. THIS WOULD MOST LIKELY BE ACROSS
NORTHERN AREAS...CLOSER TO THE SHALLOW FRONT AND ITS FOCUS FOR LIFT.

PERHAPS THE BIGGEST STORY FOR MONDAY WILL BE THE HEAT. 850 MB
TEMPERATURES NEAR 19 CELSIUS SHOULD YIELD HIGHS IN THE LOWER TO MID
90S AWAY FROM THE INFLUENCE OF THE SEA AND BAY BREEZES. THIS IS
CLOSER TO THE WARMER GFS MOS NUMBERS...WHICH WERE ACCEPTED AS HIGHS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE HIGH PRESSURE SYSTEM THAT WILL BRING US OUR HOT SUMMER-LIKE
WEATHER ON MEMORIAL DAY WILL CONTINUE TO INFLUENCE OUR WEATHER
THROUGH TUESDAY AND INTO TUESDAY NIGHT. THAT WILL MEAN ANOTHER
HOT SUNNY DAY WITH HIGH TEMPERATURES IN THE MID 80S TO LOWER 90S.
THE ONLY EXCEPTION WILL BE ALONG THE COAST WHERE THE OCEAN WILL
HELP KEEP HIGHS RIGHT AROUND THE 80 DEGREE MARK. AS THE HIGH
PRESSURE SYSTEM BEGINS TO WEAKEN, A COLD FRONT WILL APPROACH
OUR AREA FROM THE WEST TUESDAY NIGHT. THE FRONT WILL CROSS THE
REGION WEDNESDAY, POSSIBLY TOUCHING OFF A FEW SHOWERS OR
THUNDERSTORMS. WITH THE ADDED CLOUD COVER AND POSSIBLE SHOWERS,
HIGH TEMPERATURES WILL BE SLIGHTLY LOWER THAN TUESDAY, WITH
READINGS MAINLY IN THE 80S. AS THE FRONT MOVES SLOWLY OFF TO
THE SOUTH AND EAST, A FEW SHOWERS OR THUNDERSTORMS COULD POP UP
IN OUR SOUTHERN AREAS WEDNESDAY NIGHT AND THURSDAY. SLIGHTLY
COOLER AND DRIER AIR WILL PUSH IN FROM THE NORTHWEST. HIGH
TEMPERATURES THURSDAY WILL RANGE FROM THE LOWER 70S IN THE
NORTHERN MOUNTAINS TO THE LOWER AND MID 80S IN THE SOUTHERN
INLAND SECTIONS. FAIR AND DRY WEATHER WILL RETURN THROUGHOUT
OUR REGION THURSDAY NIGHT AND FRIDAY. LOW TEMPERATURES THURSDAY
NIGHT WILL ACTUALLY FEEL PLEASANTLY COOL WITH READINGS IN THE
50S AND LOWER 60S. HIGHS FRIDAY WILL BE MAINLY IN THE 70S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY TO OUR WEST THIS
EVENING AND TONIGHT...AND A SOUTHERLY FLOW WILL BE MAINTAINED
THROUGH THE PERIOD. THE USUAL DIURNAL INFLUENCE OF INCREASED SPEED
DURING THE DAY AND A DECREASE DURING THE NIGHT IS EXPECTED. COPIOUS
LOW LEVEL MOISTURE EXISTS ACROSS THE AREA WITH MID AND UPPER 60S DEW
POINTS...AND THIS WILL BE MAINTAINED THROUGH THE PERIOD.

THE CUMULUS FIELD IS FORECAST TO DISSIPATE THIS EVENING WITH THE
CESSATION OF AFTERNOON HEATING. A PERSISTENCE FORECAST OF ISOLATED
TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL BE KEPT FOR
MOST OF THE TAF SITES FOR THIS AFTERNOON AND THIS EVENING..AS
ACTIVITY WAS ALREADY NOTED OVER OUR SOUTHERN AND WESTERN ZONES AT
1740Z. A VICINITY SHOWER REMARK WAS USED FOR A FEW HOURS FOR KABE
AND KRDG IN VIEW OF CURRENT RADAR IMAGERY. ELSEWHERE...AS THE
OVERALL AREAL COVERAGE WILL BE LOW...ONLY A CB REMARK WAS USED. A CB
REMARK WAS NOT USED FOR KMIV AND KACY WHICH ARE EXPECTED TO BE
SLIGHTLY LESS UNSTABLE.

THE CONTINUATION OF A WARM AND MOIST AIRMASS ALONG WITH A LIGHT
SOUTHERLY FLOW IS EXPECTED TO LEAD TO PATCHY IFR CONDITIONS LATER
TONIGHT AND EARLY SUNDAY MORNING. THE NAM MODEL SOUNDINGS AND MOS
GUIDANCE WERE MORE PESSIMISTIC THAN THE GFS. A TEMPO GROUP FOR IFR
CONDITIONS WAS USED FOR NOW...BUT LATER FORECASTERS MAY NEED TO
JUST USE A CATEGORICAL IFR GROUP FOR LATE TONIGHT...MORE SO FOR
CEILINGS THAN FOR FOG...ALTHOUGH THE MORE RURAL SITES MAY LOWER TO A
MILE OR LESS IN FOG.

ANOTHER ROUND OF CUMULUS IS EXPECTED TO DEVELOP SUNDAY AFTER THE
PATCHY OR POSSIBLE MORE EXTENSIVE STRATUS MIXES OUT...BUT IT MAY NOT
BE QUITE AS EXTENSIVE AS THIS AFTERNOON. A RIDGE BUILDING ALOFT IS
EXPECTED TO CAP MOST CONVECTION...SO A CB REMARK WAS NOT USED FOR
THE 30 HOUR KPHL TAF.

OUTLOOK...
THE FRONT TO THE WEST IS FORECAST TO WEAKEN AND OR DISSIPATE...AND A
RIDGE IS EXPECTED TO BUILD AT UPPER LEVELS...SO TYPICAL SUMMERY
WEATHER OF PATCHY LATE NIGHT IFR CONDITIONS...INCLUDING FOG AND SOME
STRATUS...ALONG WITH DIURNAL CUMULUS IS EXPECTED TO RULE THROUGH
ABOUT MIDWEEK. A WEAK COLD FRONT MAY MOVE THROUGH NORTHERN AREAS
MONDAY...BUT A SOMEWHAT STRONGER COLD FRONT IS FORECAST ABOUT
WEDNESDAY...AND THIS MAY INITIATE STRONG CONVECTION LATER WEDNESDAY
INTO WEDNESDAY NIGHT. COOLER HIGH PRESSURE IS EXPECTED TO MOVE IN
TO CLOSE OUT THE WEEK.

&&

.MARINE...
A GENERAL SOUTHERLY FLOW WILL BE MAINTAINED ACROSS THE AREA THIS
AFTERNOON TONIGHT AND SUNDAY. THIS WILL BE DUE TO A FRONTAL BOUNDARY
LURKING TO OUR WEST THROUGH SUNDAY BEFORE BASICALLY DISSIPATING. AN
UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE AREA SUNDAY THROUGH
TUESDAY. A WEAK COLD FRONT IS FORECAST TO MOVE THROUGH MONDAY,
HOWEVER LITTLE TO NO WEATHER IS ANTICIPATED WITH THIS GIVEN THE
UPPER LEVEL RIDGING. THE NEXT COLD FRONT MOVES THROUGH WEDNESDAY
WITH PERHAPS SOME SHOWERS AND THUNDERSTORMS. WE STILL EXPECT
SOUTHERLY WINDS IN THE 10 TO 15 KNOT RANGE THROUGH MUCH OF THIS TIME
FRAME. AN EXCEPTION OVER THE NEXT SEVERAL DAYS WILL BE ANY SEA AND
BAY BREEZES THAT DEVELOP IN THE AFTERNOON AND EARLY EVENING. THIS
CAN LOCALLY ENHANCE THE WINDS...MAINLY NEARSHORE.

GIVEN THE SOUTHERLY FLOW...THE SEAS ON THE OCEAN COULD NEAR 5 FEET
FROM TIME TO TIME. SINCE THIS MAY END UP BEING MARGINAL AND CONFINED
MORE TOWARD THE OUTER EDGE OF THE COASTAL WATERS, NO ADVISORY WILL
BE ISSUED AT THIS TIME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HAYES
LONG TERM...RPW
AVIATION...
MARINE.../GORSE
Hazardous weather outlook, May 28, 5:04 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EDT SAT MAY 28 2011

NJZ001-007-PAZ054-055-060>062-290915-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
504 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ008>010-012-015>019-PAZ067>071-
290915-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
504 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ013-020>023-027-290915-
INLAND SUSSEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
504 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-290915-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
504 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-290915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
504 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 28, 8:51 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 AM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     ALBANY TWP              40.63N  75.89W
05/26/2011                   BERKS              PA   FIRE DEPT/RESCUE

            SIDE OF UNUSED BARN BLOWN OUT... TWO ROOFS DAMAGED...
            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER PHI1100187

JRP
Special weather statement, May 28, 2:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
206 PM EDT SAT MAY 28 2011

DEZ002-003-281900-
INLAND SUSSEX DE-KENT DE-
206 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT AND SUSSEX
COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTH
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BLADES AROUND 215 PM...
SEAFORD AROUND 220 PM...GEORGETOWN AROUND 225 PM...BRIDGEVILLE AROUND
240 PM...GREENWOOD AND ELLENDALE AROUND 255 PM.

OTHER THUNDERSTORMS MAY DEVELOP IN SOUTHERN AND CENTRAL DELAWARE
BETWEEN NOW AND 3 PM. ANY STORM MAY PRODUCE A WIND GUST TO 30 MPH.

LAT...LON 3899 7572 3900 7537 3851 7540 3850 7563

FORECASTER:DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:11 PM EDTSpecial Weather StatementPHIMercer49 min
May 28, 5:51 PM EDTSpecial Weather StatementPHISomerset39 min
May 28, 6:34 PM EDTSpecial Weather StatementPHIUnion26 min
May 28, 6:58 PM EDTSpecial Weather StatementPHIMorris32 min
May 27, 9:58 PM EDTSpecial Weather StatementPHIBerks62 min
May 27, 11:06 PM EDTSpecial Weather StatementPHICarbon54 min
May 27, 11:57 PM EDTSpecial Weather StatementPHIBerks63 min
May 28, 12:22 AM EDTSpecial Weather StatementPHICarbon53 min
May 28, 12:36 AM EDTSpecial Weather StatementPHICarbon54 min
May 28, 1:14 AM EDTSpecial Weather StatementPHICarbon, Monroe61 min
May 27, 10:08 PM EDTSpecial Weather StatementPHICecil67 min
May 28, 2:12 PM EDTSevere Thunderstorm WarningPHIKent, Sussex48 min
May 28, 2:51 PM EDTAreal Flood AdvisoryPHIKent, Sussex99 min
May 28, 3:52 PM EDTSpecial Weather StatementPHISussex38 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.